| Model Number |
POWERASP,4.0MM X 13CM |
| Medical Device Problem Code |
Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy the shaver attachment is scorched / burnt through.No harm for patient, operator or third party was reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint device was not returned for evaluation.Based on the picture provided by the customer, it is confirmed the retaining ring is damaged.The cause is undetermined.
Additional Manufacturer Narrative
Complaint device was not returned for evaluation.Based on the picture provided by the customer, it is confirmed the retaining ring is damaged.The most likely cause(s) of this type of event include using the device without the use of irrigation to provide cooling, the plastic cam mechanism responsible for the actuation of the device might have heated up and deformed due to the heat.Therefore, the probable root cause is attributed to misuse.